You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Product-Form Queueing Networks with Negative and Positive Customers
Journal of Applied Probability
Vol. 28, No. 3 (Sep., 1991), pp. 656-663
Published by: Applied Probability Trust
Stable URL: http://www.jstor.org/stable/3214499
Page Count: 8
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We introduce a new class of queueing networks in which customers are either 'negative' or 'positive'. A negative customer arriving to a queue reduces the total customer count in Chat queue by 1 if the queue length is positive; it has no effect at all if the queue length is empty. Negative customers do not receive service. Customers leaving a queue for another one can either become negative or remain positive. Positive customers behave as ordinary queueing network customers and receive service. We show that this model with exponential service times, Poisson external arrivals, with the usual independence assumptions for service times, and Markovian customer movements between queues, has product form. It is quasi-reversible in the usual sense, but not in a broader sense which includes all destructions of customers in the set of departures. The existence and uniqueness of the solutions to the (non-linear) customer flow equations, and hence of the product form solution, is discussed.
Journal of Applied Probability © 1991 Applied Probability Trust